MAUDE Adverse Event Report: ASENSUS SURGICAL, INC. SENHANCE; X0007177, MONOPOLAR L-HOOK ELECTRODE, 5 MM X 310 MM

ASENSUS SURGICAL, INC. SENHANCE; X0007177, MONOPOLAR L-HOOK ELECTRODE, 5 MM X 310 MM
Model Number X0007177
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Date of incident: (b)(6) 2025.Location: (b)(6).Device: monopolar l-hook instrument (x0007177).No injury occurred to a patient or user.It was reported that during a robotically-assisted laparoscopic cholecystectomy procedure, a material separation occurred involving a monopolar l-hook instrument.While the robotic surgical system was maneuvering the instrument to facilitate continued dissection of the gallbladder from the liver bed, the l-hook detached from the adapter and descended into the patient's abdomen without direct surgeon command.Subsequent bedside examination revealed that the l-hook had separated from the adapter while the adapter remained affixed to the manipulator arm.The detached l-hook was observed suspended within the trocar until manually and fully retrieved by the bedside assistant.Examination of the abdominal cavity indicated no apparent contact between the detached l-hook and any anatomical structures.The surgical procedure experienced a delay of less than 15 minutes as a result of this event.The attending surgeon reported no concerns regarding potential tissue injury related to the device malfunction.An investigation into the cause of the material separation was completed.Immediate disposal prevented extensive device investigation and lot number confirmation.However, the investigation that was completed revealed that the sales support representative confirmed proper l-hook assembly under asensus employee supervision, functioning for 20 minutes before spontaneous disassembly.The representative noted the instrument's age and heavy use, suspecting a broken plastic sheath securing the fastening cap led to shaft breakage, instability, increased force on the metal cylinder interface, and subsequent instrument slippage once the cylinder detached.The product ifu indicates that senhance passive/monopolar instrument lifespan depends on wear/damage from use/handling and should be inspected prior to use.This inspection requirement must verify proper function, straightness, jaw alignment, insulation integrity, and absence of damage.Given this information, the root cause is unconfirmed.Potential contributing factors include device wear and tear, overuse, and weld failure at the metal cylinder-shaft connection (due to wear), leading to shaft breakage and disassembly.This event, being the first recorded instance at the site of an instrument shaft detachment from an adapter during a surgical case, will be tracked and trended for analysis.

Brand Name
SENHANCE
Common Device Name
X0007177, MONOPOLAR L-HOOK ELECTRODE, 5 MM X 310 MM
Manufacturer (Section D)
ASENSUS SURGICAL, INC.
1 tw alexander dr
suite 160
durham NC 27703 7035
Manufacturer (Section G)
ASENSUS SURGICAL ITALIA, S.R.L.
viale dell'innovazione, 3
milan, lombardy 20126
IT   20126
Manufacturer Contact
casey hinckley
1 tw alexander dr
suite 160
durham, NC 27703-7035
9197658400
MDR Report Key21987574
Report Number3007593944-2025-00001
Device Sequence Number8553164
Product Code NAY
UDI-Device Identifier00815440021894
UDI-Public(01)00815440021894(11)210927(10)139730
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX0007177
Device Lot Number139730
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown